Psycho-Babble Medication Thread 49616

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

protracted withdrawal from benzos

Posted by Nicole on November 29, 2000, at 10:44:18

I was on benzos for about 2 years. Now I have been off of them for about 9 months. I am still experiencing severe headaches, disorientation all the time. Did anyone else have these symptoms for so long?

 

Re: protracted withdrawal from benzos

Posted by Ted on November 29, 2000, at 11:54:04

In reply to protracted withdrawal from benzos, posted by Nicole on November 29, 2000, at 10:44:18

Hi Nicole,

A quick question: What benzos specifically and at what doses?

Ted


> I was on benzos for about 2 years. Now I have been off of them for about 9 months. I am still experiencing severe headaches, disorientation all the time. Did anyone else have these symptoms for so long?

 

Re: protracted withdrawal from benzos

Posted by Nicole on November 29, 2000, at 12:16:52

In reply to Re: protracted withdrawal from benzos, posted by Ted on November 29, 2000, at 11:54:04

Ted, I took, xanax, klonopin, and ativan. Not all at the same time of course. First I was on xanax, .5 aday, then ativan, 1.0 a day, then back on Xanax 1.0-1.5 a day, then to klonopin 1.0 a day . This course went through a two year period.

 

Re: protracted withdrawal from benzos

Posted by Ted on November 29, 2000, at 14:19:20

In reply to Re: protracted withdrawal from benzos, posted by Nicole on November 29, 2000, at 12:16:52

Hi Nicole,

I just wanted to see if the levels indicated abuse and they definitely do not. Now, back to your question, no, I personally haven't experienced anything you mention. I have read and seen on TV (60 minutes among other programs) about protracted and severe withdrawl symptoms from valium & xanax.

I read somewhere that taking a low dose of ativan (probably 0.5 mg max, less if it works) now that you have been off it for a long while may ease symptoms. Take it for a couple of weeks then start easing off it by breaking tablets into ever smaller pieces over several weeks or months until you are completely off it.

Generally, with all psychotropic drugs, abruptly stopping them often causes more harm than good. All must be eased off very, very slowly.

Good luck; benzos can be nasty things.

Take care and keep us posted.

Ted


> Ted, I took, xanax, klonopin, and ativan. Not all at the same time of course. First I was on xanax, .5 aday, then ativan, 1.0 a day, then back on Xanax 1.0-1.5 a day, then to klonopin 1.0 a day . This course went through a two year period.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.